Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Kali8

Will Accutane Affect College Performance? PLEASE HELP

Recommended Posts

While reading the posts, I have noticed that many members report a cloudy mind while on the drug in addition to fatigue. I'm a rising sophomore attending a top 20 Uni on a full-tuition merit scholarship and take academics VERY seriously. I plan to begin accutane over the summer, during which I will be doing research in which dexterity and keen vision are quite important. The last 3 months of treatment, however, will be during the school year.

I am willing to sacrifice a lot to rid my PERSISTENT mild acne, but not my intellect. How bad was this "cloudy mind", and did this resolve soon after treatment stopped?

Any advise is appreciated. Thank you

Link to comment
Share on other sites

I have only been on it a few days so I don't know yet, but I advise you to TELL YOUR PROFESSORS you are on a medication that can affect your mind/moods. Accutane is only a temporary treatment, and if I were you I would want my teachers to know any cloudiness or loss of focus is only temporary and due to a prescription, not that I lost focus or interest in my work.

Don't let your teachers come to their own conclusions on why you might not be doing as well as usual, if that does happen. A professor who just assumes you've changed priorites or don't care as much about school is not going to be as pleasant as one who understands what you're going through and the fact that this pill is affecting you in ways you have little control over!

Congrats on being in a top 20 school!

Link to comment
Share on other sites

Not as much as drinking, partying, and drugs will. If you take your stuff seriously, which it sounds like you do, you should breeze through it accutane or no accutane.

Link to comment
Share on other sites

Are you sure you're willing to risk it for mild acne? It's to be prescribed for severe recalcitrant acne (cystic/nodular). Please don't take my question as a personal attack. It's not meant to be. If you're seriously worried about those common side effects then taking Accutane for mild acne might be overkill at this time in your life.

Link to comment
Share on other sites

To be honest, I had the opposite experience. I think it helped my concentration and reduced fatigue. Grade-wise, this past semester was my best in college so far (and I'm also at a top university, for comparison's sake). I started Accutane in December, so I was on it for the entire duration of the semester. I felt notably less fatigued than during the fall semester, and it was just easier to focus and push through my work regardless of circumstances/stresses/pressures. I don't know that Accutane actually made the difference; it could have been the spring weather of the classes I took. But I can say the semester I took Accutane was better than the previous semester, so it doesn't appear that it hurt at all.

As you said, a lot of people do experience a negative effect, so, like every other potential side effect, it really depends on the person. I'm afraid you won't know until you try it, but if it's a serious concern for you, it might be worth putting it off until a better time. Is there a better time? I think you'd be fine, though. If you felt it affecting your concentration, would you be comfortable stopping?

Edited by Clear-as-Day
Link to comment
Share on other sites

Just to re-iterate what everyone has basically said-- it is a possibility. You won't know if you will experience this side-effect until you begin taking the medication. Although your acne is persistent, it is only MILD. Accutane is not intended for mild acne, and you shouldn't even be considering going on this drug. A cloudy mind is not the only side-effect you should consider... This drug makes significant changes to one's DNA and epigenetic structure... I wouldn't risk fucking with your body to remove a couple of pimples.

Edited by yowasup
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×